Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Have dark color patch forming on face and getting darker day by day. Advise?

User rating for this question
Very Good
Answered by

Practicing since : 1996
Answered : 988 Questions
there is dark clour patch forming on left side of my face and it is getting darken day by day ... need help
Posted Tue, 1 Oct 2013 in Skin Hair and Nails
Answered by Dr. Bharat Chawda 4 hours later
Brief Answer:
Seems to be Melasma .Use good sunscreen.

Detailed Answer:

Thank you for posting your query.

I understood your problem however it would be good if you can answer few of my queries:
1) Is it a flat dark patch on the cheeks?
2) Any associated symptoms ?
3) Did you have a injury on that are any time?

Answer to these questions would help me understand your problem better.Even a close up picture of the lesion would help me further. So if you can send me a picture of the lesion ,I would appreciate.
You have a feature to upload the reports / image by yourself at the right side of the query page, please utilize that so that I can answer your queries better.You can also email the same to YYYY@YYYY with “ATTN: ” in the subject line.

With the history what you have submitted ,the most probable possibility seems to be Melasma. In his condition one gets a dark patch on the cheeks and the lesion is flat (not raised).This is usually due to hormonal disturbances in the body.Lot of times it is seen after delivery of the child.And the color intensify on exposure to sunlight.This is a very stubborn condition and takes long time to go.At times the spot becomes permanent and does not respond to any creams .

We often see such condition in our OPD & the most important part of the prescription is use of a good SPF(sun protecting factor) sunscreen .You should use sunscreen daily at least three times( every three hours) in the morning.

Apart from this you can use a triple combination cream at night time only over the dark patch. Triple combination is a combination cream of tretinoin,mometasone & hydroquinone .Such creams should not be used for long otherwise they have side effects .These are prescription based creams and should only be used under dermatologists supervision.At times these patches goes off just by the use of creams.

Other options are chemical peels & laser when the patch becomes very resistant to conventional treatment .This needs to be done under experienced hands of a dermatologist only.

You can get these drugs prescribed from your dermatologist after his consultation.

If you can reply me with the answers and the pictures, I would be able to suggest you better.

Awaiting for your reply.

Dr.Bharat chawda XXXXXXX specialist, Dermatology.
Above answer was peer-reviewed by
Follow-up: Have dark color patch forming on face and getting darker day by day. Advise? 17 hours later
- its not a flat patch but its near to ear ( attaching a picture )
- no as such but gradualy it is increasing in size
-no injury at all
Answered by Dr. Bharat Chawda 5 hours later
Brief Answer:

Detailed Answer:
Hi! ,

Thank you for your reply and the picture.

It seems to be melasma and at times associated with hormonal disturbances.I also see multiple raised papules (pimples ) on the cheeks on the same side.Probably they would have appeared following application of some steroid cream .
I would again advice you to use a good sunscreen daily at least three times a day.Apart from what we had discussed previously ,I often advice azelic acid (10%) cream for such dark patches on face to my patients.

Kindly consult a dermatologist for proper prescription as these are prescription based drugs.

I thank you again for submitting your question. I hope you found my response to be helpful and informative. If you have any additional concerns I would be happy to address them.

Dr.Bharat chawda XXXXXXX specialist, Dermatology.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor